Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 108, NWS Austin/San Antonio, TX

June 11, 2009Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 11, 2009, 6:43 PM CDT for Burnet County, Llano County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2009, 6:43 PM CDT (23:43 UTC)
Expired
Jun 11, 2009, 7:45 PM CDT
In force
62 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Burnet County, TX, Llano County, TX

The radar

The Ft Hood radar (KGRK), 100 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:32 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 544 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1544 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
544 m²/s²
0-3 km storm-relative helicity
715 m²/s²
Significant tornado parameter
3.1
Supercell composite
55.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:32 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 11, 6:32 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
632 PM CDT THU JUN 11 2009

.DISCUSSION...
SEE AVIATION SECTIONS.

&&

.AVIATION...
THUNDERSTORMS MAY IMPACT THE KAUS TERMINAL BETWEEN 01-03Z THIS
EVENING...OTHERWISE VFR CONDITIONS WILL PREVAIL ALONG THE I-35
CORRIDOR UNTIL BETWEEN 07-09Z WHEN MVFR CIGS WILL DEVELOP. VFR
CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD AT KDRT. A LIGHT TO
MODERATE SSE LOW LEVEL FLOW WILL CONTINUE.

&&

.PREV DISCUSSION... /ISSUED 518 PM CDT THU JUN 11 2009/

UPDATE...
UPDATED TO INCREASE POPS/QPF ACROSS OUR NE COUNTIES AND ADD A
MENTION OF LOCALLY HEAVY RAINFALL.

DISCUSSION...
SEVERE THUNDERSTORM CLUSTER NORTH OF SAN SABA COUNTY IS PRODUCING
VERY HEAVY RAINFALL AND LARGE HAIL WHILE MOVING SOUTH TOWARD
LLANO...BURNET AND WILLIAMSON COUNTIES. INTERESTS ALONG AND NORTH
OF STATE HIGHWAY 29 WILL LIKELY BE IMPACTED BY THESE STORMS
BETWEEN 630-830 PM.

PREV DISCUSSION... /ISSUED 253 PM CDT THU JUN 11 2009/

DISCUSSION...
TORNADO WATCH #378 HAS BEEN ISSUED FOR LLANO...BURNET...WILLIAMSON
AND TRAVIS COUNTIES UNTIL 10 PM CDT TONIGHT. A CLUSTER OF TSTMS
HAS DEVELOPED BETWEEN BROWNWOOD AND ABILENE IN AN AREA WERE AN
OUTFLOW BOUNDARY HAS INTERSECTED THE DRY-LINE. IF THESE STORMS
BECOME SEVERE AND BECOME RIGHT-MOVERS...THEN THERE IS A CHANCE
SOME OF THESE STORMS WILL MOVE INTO OUR COUNTIES THAT ARE UNDER
THE TORNADO WATCH. CONVECTION SHOULD WANE AND BE EAST OF OUR CWFA
BY MIDNIGHT.

THE SUB-TROPICAL RIDGE OVER DEEP SOUTH TEXAS WILL BUILD NORTHWARD
AND WILL BE CENTERED OVER SOUTH CENTRAL TEXAS BY SATURDAY. THE
UPPER LEVEL RIDGE WILL REMAIN ENTRENCHED ACROSS SOUTH CENTRAL TEXAS
THROUGH THE MIDDLE OF NEXT WEEK. THE RIDGE ALOFT WILL RESULT IN
HOT AND DRY WEATHER WITH 100 DEGREE TEMPERATURES IN THE AFTERNOONS.
THE HEAT INDEX WILL ALSO APPROACH 105 IN THE AFTERNOON AND EARLY
EVENING.

IF YOU ARE PLANNING TO BE OUTDOORS OVER THE WEEKEND...TRY TO AVOID
BEING OUT DURING THE HOTTEST TIME OF THE DAY. IF YOU MUST BE
OUTDOORS...REMEMBER TO WEAR LIGHT-COLORED AND LIGHT WEIGHT
CLOTHING AND DRINK MORE WATER THAN YOU THINK YOU NEED TO STAY
HYDRATED.

CLIMATE...
RECORD HIGHS FOR JUNE...11...12...13...14

AUSTIN/CAMP MABRY......101..103..101..108
AUSTIN/BERGSTROM........98..101..102..109
DEL RIO................108..106..105..108
SAN ANTONIO............104..105..101..105

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              78  99  77 100  79 /  30   0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  77  99  75 100  77 /  20   0   0   0   0
NEW BRAUNFELS MUNI AIRPORT     75 100  74 101  75 /  10   0   0   0   0
BURNET MUNI AIRPORT            76  98  76 100  77 /  50  -   -   -    0
DEL RIO INTL AIRPORT           78 102  78 103  79 /  -    0   0   0   0
GEORGETOWN MUNI AIRPORT        77  98  76  99  77 /  50  -   -   -   -
HONDO MUNI AIRPORT             76 100  75 100  77 /  -    0   0   0   0
SAN MARCOS MUNI AIRPORT        77  98  76 100  77 /  10   0   0   0   0
LA GRANGE - FAYETTE REGIONAL   77  98  77  99  77 /  20  -   -   -   -
SAN ANTONIO INTL AIRPORT       78 100  78 100  78 /  10   0   0   0   0
STINSON MUNI AIRPORT           77 100  76 100  78 /  10   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11/18/JB/22
Hazardous weather outlook, Jun 11, 2:41 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
241 PM CDT THU JUN 11 2009

TXZ183>191-193-194-202>209-217>225-228-121130-
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-HAYS-
BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-DIMMIT-
241 PM CDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

HEAT INDICIES WILL BE NEAR OR ABOVE 105 DEGREES FROM 3 PM THIS
AFTERNOON UNTIL 7 PM THIS EVENING ACROSS A LARGE PART OF SOUTH
CENTRAL TEXAS. HEAT INDICIES WILL RANGE FROM 105 TO 108 DEGREES
GENERALLY ALONG AND SOUTH OF A DEL RIO TO SAN ANTONIO TO GIDDINGS
LINE. HEAT INDICIES WILL RANGE FROM 108 TO 113 ALONG AND SOUTH OF
AN EAGLE PASS TO LA PRYOR TO DILLEY LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ171>173-192-121130-
LLANO-BURNET-WILLIAMSON-TRAVIS-
241 PM CDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS
BURNET...LLANO...TRAVIS AND WILLIAMSON COUNTIES. A TORNADO WATCH
IS IN EFFECT UNTIL 10 PM THIS EVENING. LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 11, 5:55 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 PM CDT THU JUN 11 2009

TXZ171>173-120000-
BURNET-LLANO-WILLIAMSON-
555 PM CDT THU JUN 11 2009

...A STRONG THUNDERSTORM WAS AFFECTING BURNET...LLANO AND WILLIAMSON
COUNTIES...

AT 549 PM CDT...NWS METEOROLOGISTS ARE TRACKING A CLUSTER OF STRONG
TO SEVERE THUNDERSTORMS LOCATED OVER NORTHERN SAN SABA AND LAMPASAS
COUNTIES...OR FROM 5 MILES NORTH OF RICHLAND SPRINGS TO 20 MILES
NORTH OF LAMPASAS...MOVING SOUTHEAST AT 20 MPH.

VERY LARGE HAIL...DAMAGING WINDS...AND A POTENTIAL FOR TORNADOES ARE
EXPECTED WITH THESE STORMS. THE LEADING EDGE OF THESE STORMS SHOULD
THREATEN THE NORTHERN REACHES OF LLANO AND BURNET COUNTIES BY 7
PM...AND THE NORTHWEST CORNER OF WILLIAMSON COUNTY BY 730 PM.

PEOPLE IN NORTHERN BURNET...NORTHERN LLANO AND NORTHWESTERN
WILLIAMSON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Jun 11, 5:56 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
556 PM CDT THU JUN 11 2009

TXZ171>173-120015-
BURNET-LLANO-WILLIAMSON-
556 PM CDT THU JUN 11 2009

...STRONG TO SEVERE THUNDERSTORMS WILL THREATEN BURNET...LLANO AND
WILLIAMSON COUNTIES IN THE NEXT 1 TO 2 HOURS...

AT 549 PM CDT...NWS METEOROLOGISTS ARE TRACKING A CLUSTER OF STRONG
TO SEVERE THUNDERSTORMS LOCATED OVER NORTHERN SAN SABA AND LAMPASAS
COUNTIES...OR FROM 5 MILES NORTH OF RICHLAND SPRINGS TO 20 MILES
NORTH OF LAMPASAS...MOVING SOUTHEAST AT 20 MPH.

VERY LARGE HAIL...DAMAGING WINDS...AND A POTENTIAL FOR TORNADOES ARE
EXPECTED WITH THESE STORMS. THE LEADING EDGE OF THESE STORMS SHOULD
THREATEN THE NORTHERN REACHES OF LLANO AND BURNET COUNTIES BY 7
PM...AND THE NORTHWEST CORNER OF WILLIAMSON COUNTY BY 730 PM.

PEOPLE IN NORTHERN BURNET...NORTHERN LLANO AND NORTHWESTERN
WILLIAMSON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.